Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 276, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2010, 12:15 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 12:15 PM CDT (17:15 UTC)
- Expired
- Aug 5, 2010, 12:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.3 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:05 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 5, 11:05 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT THU AUG 5 2010 .UPDATE... COLD FRONT...JUST EAST OF PADUCAH...WILL HEAD SOUTHEAST AND UNDERCUT VERY MOIST AND HOT UNSTABLE AIR MASS IN THE MID STATE THIS AFTERNOON. DEW POINT TONGUE OF 77 DEGS CURRENTLY IN OUR NORTHWESTERN COUNTIES...AND TEMPERATURES IN THE LOWER 90S...ALREADY PRODUCING HEAT INDICES IN THE 101 TO 104 DEGREE RANGE. 12Z BNA SOUNDING, MODIFIED TO A MAX TEMPERATURE OF 97 DEGREES, PROVIDES THE FOLLOWING INSTABILITY STATS: TOTAL TOTALS 47 LI -7 CAPE 4.2K J/KG EL 51.4 K FT WRF AND RUC INDICATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT DURING THE AFTERNOON OVER A GOOD CHUNK OF THE MID STATE, AND LATEST MET RAISES POPS AT CSV TO 80%. THUS, WILL GO WITH "LIKELY POPS" FOR MUCH OF OUR CWA, SOUTHEAST OF A SPRINGFIELD TO CAMDEN LINE (INCLUDING BNA AND CSV). BELIEVE OLD OUTFLOW BOUNDARY, JUST NORTH AND WEST OF DAVIDSON COUNTY, WILL ALSO PROVIDE A FOCUS FOR AFTERNOON TSTM DEVELOPMENT. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ007>011-026>033- 059>065-075-077-078. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR TNZ005- 006-022>025-056>058-093>095. && 19
Hazardous weather outlook, Aug 5, 5:32 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT THU AUG 5 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL PUSH INTO THE AREA...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. HEAT INDEX VALUES ARE EXPECTED TO REACH 110 DEGREES ACROSS THE WESTERN THIRD OF MIDDLE TENNESSEE THROUGH 7 PM TODAY...WITH AN EXCESSIVE HEAT WARNING IN EFFECT. HEAT INDEX VALUES OF 104 AND 107 DEGREES ARE EXPECTED ACROSS MOST OF CENTRAL AND EASTERN MIDDLE TENNESSEE COUNTIES THROUGH 7 PM TODAY...WITH A HEAT ADVISORY IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 47 min |
| Aug 5, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 34 min |
| Aug 5, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 24 min |
| Aug 5, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 5, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 16 min |
| Aug 5, 1:04 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 26 min |
| Aug 5, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 37 min |
| Aug 5, 1:10 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 65 min |
| Aug 5, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Aug 5, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 28 min |
| Aug 5, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 23 min |
| Aug 5, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | White | 31 min |
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 30 min |
| Aug 5, 1:51 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman | 3 hr |
| Aug 5, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 54 min |
| Aug 5, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Aug 5, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 24 min |
| Aug 5, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 38 min |
| Aug 5, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 35 min |
| Aug 5, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 26 min |
| Aug 5, 2:37 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Putnam, White | 113 min |
| Aug 5, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Aug 5, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 30 min |
| Aug 5, 4:18 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys | 3 hr |
| Aug 5, 4:27 PM CDT | Heat Advisory | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| Aug 5, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| Aug 5, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 30 min |
| Aug 5, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.